Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 19, 2001, 6:22 PM CDT for Richardson County, Nebraska. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 19, 2001, 8:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Richardson County, NE
The radar
The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 192323 FFWOAX NEC147-200115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 622 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHARDSON COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF FALLS CITY * UNTIL 815 PM CDT * AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 10 MILES SOUTHWEST OF VERDON...OR ABOUT 14 MILES WEST OF FALLS CITY. RADAR ESTIMATES RAINFALL AMOUNTS OF 1.5 INCHES OVER WESTERN RICHARDSON COUNTY. GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL THAT FELL WEDNESDAY NIGHT AND THURSDAY MORNING. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED IN RICHARDSON COUNTY THROUGH 730 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4015 9596 4002 9593 4002 9540 4023 9552 BOUSTEAD/DDN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:25 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 19, 3:25 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT THU JUL 19 2001 MAIN FORECAST CHALLENGE IS TSTM/HEAVY RAIN THREAT TNGT THEN AGAIN FRI NIGHT. MODELS ARE EACH A LITTLE DIFFERENT WITH QPF PLACEMENT AND HAVEN'T BEEN HANDLING THINGS EXACTLY THE BEST...BUT HAVE LEANED TWD 12Z MESOETA WHICH IS CLOSEST TO PERSISTENCE WHICH HAS GENERALLY BEEN DOING THE BEST RECENTLY. SHORT TERM...SUBTROPICAL MOISTURE REMAINED IN PLACE WITH PRECIPITABLE WATER AT OMA OVER 2 INCHES ON 12Z SOUNDING. AFTN SFC ANLYS SHOWD SVRL BOUNDARIES THAT COULD AFFECT AREA. MAIN WARM FRONT APPEARED TO BE A BIT FTHR S THAN YDA ATTM...MAYBE A TIER OF COUNTIES S OF KS BORDER. OTHER OUTFLOW BOUNDARY HAS BEEN WORKING SWWD AND WAS GENERATING HIGH BASED SHOWERS/TSTMS ALONG NEBR SRN TIER COUNTIES. FINALLY ANOTHER BOUNDARY...FM LEFT OVER NRN PLAINS CONVECTION... PUSHED INTO EXTREME NERN NEBR LATE THIS MORNING. THIS BOUNDARY WAS MORE ILL-DEFINED...BUT SFC HEATING...AND THUS CAPE AND INSTABILITY WAS HIGHEST NEAR IT'S REMNANTS. ALTHOUGH BOUNDARIES GIVE ENTIRE CWA A TSTM THREAT TNGT...FOCUS OF STGEST STORMS AND HEAVIEST RAIN APPEARS TO BE OVER FAR SERN NEBR AGAIN TNGT. CONVECTION SIMILAR TO YDA COULD DVLP NEAR NRN EDGE OF HEAT JUST S OF CWA WITH ACTIVITY DVLPG/MOVING ENE INTO SERN NEBR AS LOW LVL JET FIRST BACKS AND STRENGTHENS EARLY THIS EVENING BFR VEERING LATER TNGT. AFTER COORDINATION WITH EAX...TOP AND GID WILL ISSUE FLASH FLOOD WATCH FOR TNGT FAR SERN ZONES. WILL USE PERSISTENCE FOR LOWS. ON FRI...RESIDUAL CLOUDS COULD HOLD TEMPS DOWN AGAIN IN FAR SERN/ECNTRL NEBR AND WILL KEEP HIGHS ARND 90...OTRW 90 TO 95 LOOKS OK. MESOETA BRINGS SHORTWV OVR MEAN UPR RIDGE SO WL KEEP POPS MOST AREAS WITH HIGH MOISTURE REMAINING IN PLACE. 12Z MESOETA DVLPD QPF MAX NCNTRL NEBR FRI AFTN AND BROUGHT IT SE ACRS CWA FRI NGT AS THETA E ADVCTN INCREASED NEAR UPR SHRT WV TROF. PREV FCST HAD RELATIVELY HIGH POPS GOING NRN ZONES SO WL KEEP THEM IN FCST ALTHOUGH MODELS DON'T REALLY BRING A FRONT INTO THE AREA AS YDAS RUNS DID. WILL COUNT ON UPR RIDGE BUILDING WITH DRIER CONDS AND MORE SUNSHINE ON SAT SO WL GO A LTL WARMER MOST AREAS. WL KEEP MORNING CONVECTION IN SERN ZONES BUT OTRW DRY. WITH PATTERN CHANGING LTL WL KEEP SMALL DIURNAL POPS IN FOR SAT NGT. .OMA...FLASH FLOOD WATCH TNGT NEZ088>093 CHERMOK
In the hours before
Special weather statement, Jul 19, 6:12 PM CDT, 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 612 PM CDT THU JUL 19 2001 STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THE BEST CHANCE OF SEVERE STORMS WILL BE BETWEEN 700 PM AND MIDNIGHT. AN VERY UNSTABLE AIR MASS CONTINUES TO EXIST OVER THE AREA. THUNDERSTORMS HAVE ALREADY BEEN OCCURRING IN SOUTHEAST NEBRASKA AND NEW DEVELOPMENT HAS STARTED ALONG AN EAST TO WEST BOUNDARY OVER NORTHERN KANSAS. THIS IS LIKELY THE AREA WHERE STORMS WILL INITIATE AND GRADUALLY MOVE INTO SOUTHERN NEBRASKA. ANOTHER AREA OF DEVELOPMENT MAY BE FROM JUST SOUTH OF NORFOLK TO NEAR MISSOURI VALLEY. THIS IS WHERE ANOTHER BOUNDARY EXISTS. SOME FAVORABLE WIND SHEAR EXISTS IN THE LOWEST LEVELS OVER SOUTHERN NEBRASKA FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE THREAT IS EXPECTED TO BE DAMAGING WIND. SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 46 min |
| Jul 18, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 34 min |
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 36 min |
| Jul 19, 4:03 AM CDT | Flash Flood Warning | OAX | Richardson | 6 hr |
| Jul 19, 6:40 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 35 min |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.